Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 67, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 22, 2024, 11:43 AM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2024, 11:43 AM CDT (16:43 UTC)
- Expired
- Jul 22, 2024, 1:15 PM CDT
- In force
- 92 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 117 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
870
WGCA52 TJSJ 221643
FFWSJU
PRC005-221815-
/O.NEW.TJSJ.FF.W.0067.240722T1643Z-240722T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1243 PM AST Mon Jul 22 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Aguadilla in Puerto Rico...
* Until 215 PM AST.
* At 1243 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 0.5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly, particularly across the coastal urban area of the
municipality.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1849 6716 1849 6715 1851 6714 1851 6710
1850 6708 1849 6708 1848 6706 1846 6706
1846 6707 1845 6708 1844 6710 1841 6713
1840 6713 1839 6714 1840 6715 1841 6716
1843 6716 1847 6717 1848 6717
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
750
WGCA72 TJSJ 221810
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
210 PM AST Mon Jul 22 2024
PRC005-221820-
/O.EXP.TJSJ.FF.W.0067.000000T0000Z-240722T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguadilla PR-
210 PM AST Mon Jul 22 2024
...FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 215 PM AST THIS
AFTERNOON FOR AGUADILLA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat at this time. Please continue to
heed remaining road closures and remain alerts to ponded water on
roadways.
&&
LAT...LON 1849 6716 1849 6715 1851 6714 1851 6710
1850 6708 1849 6708 1848 6706 1846 6706
1846 6707 1845 6708 1844 6710 1841 6713
1840 6713 1839 6714 1840 6715 1841 6716
1843 6716 1847 6717 1848 6717
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:42 AM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Jul 22, 3:42 AM CDT, 8 hours 1 minute before
Area Forecast Discussion National Weather Service San Juan PR 442 AM AST Mon Jul 22 2024 SYNOPSIS... A low level perturbation is increasing the chance of rain for the beginning of the workweek. The next tropical wave will move across the islands by Thursday increasing winds and the potential for shower activity once again with a thick Saharan Air Layer arriving after, brining hazy and hot conditions for the end of the week. && .SHORT TERM...Today through Wednesday... The most recent satellite-derived precipitable water imagery show a low level perturbation approaching the islands. This feature brought early showers for the Virgin Islands and eastern Puerto Rico, with even a thunderstorm developing northwest of St. Thomas and St. John. This increase in shower activity will continue through the day, with ponding of water expected to continue across eastern Puerto Rico and the Virgin Islands. In the afternoon, showers should cluster across the interior and western Puerto Rico, where the risk of flooding will be elevated. At the surface, a high pressure over the central Atlantic will maintain the wind flow from the northeast. The gradient is still tight, but not as much as yesterday, so winds will be from the east southeast at 15 to 20 mph. These winds will continue to carry patches of moisture into the region, especially on Wednesday, when another plume of moisture should lift from the Caribbean Sea into the region. Aside from the moisture, conditions aloft are not particularly favorable for strong showers and thunderstorms to develop, but there will be enough heating to repeat the afternoon activity for western Puerto Rico. It will be just a tad less hot today, but still in the upper 80s and low 90s. This level of heat could affects those individuals extremely sensitive to heat, especially when outdoors without effective cooling or adequate hydration. && LONG TERM...Thursday through Monday... The arrival of a tropical wave on Thursday will bring showery and windy conditions across the area. With surface winds prevailing from the east, most of the rainfall will be seen across eastern Puerto Rico during the day and then afternoon convection will bring heavier rainfall to western sections. Following this wave, a thick Saharan Air Layer will bring hazy and hot conditions starting late Thursday into the weekend, before moist air arrives along with a trade wind perturbation on Sunday. The worst of the dust event may be on Friday, however high dust concentrations can last through the weekend. Coastal areas are likely to experience higher than usual maximum temperatures during this time. && .AVIATION... (06Z TAFs) Passing SHRA expected through the period, especially for the USVI and TJSJ terminals. After 16Z, SHRA and TSRA are expected for the Cordillera Central and near TJBQ. Periods of reduced VIS and low ceilings can be anticipated. Winds will be from the ESE at 15-19 kts, with stronger gusts. && .MARINE... A strong surface high-pressure across the Central Atlantic will continue to promote moderate to fresh east to northeast winds for the next few days. A trade wind perturbation and moisture field is increasing the potential for showers and thunderstorms across the regional waters today. && .BEACH FORECAST... Windy conditions provided by surface high pressure over the Atlantic will cause choppy conditions across the coastal areas of the islands causing a moderate risk of rip currents for most beaches. Similar conditions should prevail for the next few days, for more details about the latest forecast, please refer to weather.gov/sju/beachforecast. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...ERG LONG TERM....RC
Hazardous weather outlook, Jul 22, 3:10 AM CDT, 8 hours 33 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 405 AM AST lunes 22 de julio de 2024 AMZ711>745-PRZ001>013-230815- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 405 AM AST lunes 22 de julio de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles a través del área. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras y riachuelos pequeños. .Calor Excesivo...Este nivel de calor afecta principalmente a aquellos individuos extremadamente sensibles al calor, especialmente cuando están al aire libre sin enfriamiento efectivo y/o hidratación adecuada. .Viento...Condiciones de brisa fuerte para áreas costeras. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de las aguas locales. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas. .DÍAS DOS A SIETE...martes a domingo Las temperaturas calientes persistirán hasta el resto de la semana. Las condiciones marinas se volverán peligrosas nuevamente a mediados de la semana laboral. Condiciones de brisa a viento continuarán durante la próxima semana. El riesgo de corrientes marinas será moderado. Riesgo elevado de inundaciones para el oeste de Puerto Rico hasta el jueves. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... No será necesaria la activación de observadores. AMZ716-726-VIZ001-002-230815- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 405 AM AST lunes 22 de julio de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles a través del área. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Acumulación de agua en carreteras y áreas de mal drenaje a través de las islas. Las inundaciones urbanas y de riachuelos son posibles. .Calor Excesivo...Este nivel de calor afecta principalmente a aquellos individuos extremadamente sensibles al calor, especialmente cuando están al aire libre sin enfriamiento efectivo y/o hidratación adecuada. .Viento...Condiciones de brisa. Los artículos no asegurados podrían salir volando. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas. .DÍAS DOS A SIETE...martes a domingo Las temperaturas calientes persistirán hasta el resto de la semana. Las condiciones marinas se volverán peligrosas nuevamente a mediados de la semana laboral. Condiciones de brisa a viento continuarán durante la próxima semana. El riesgo de corrientes marinas será moderado. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... No será necesaria la activación de observadores.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:38 AM CDT | Special Marine Warning | JSJ | 37 min | |
| Jul 22, 11:23 AM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Jul 22, 12:25 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 22, 1:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 22, 2:10 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.